MAUDE Adverse Event Report: CORDIS DE MEXICO LONG GEN / PRO 29 X 80 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS DE MEXICO LONG GEN / PRO 29 X 80 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG2980BPS
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product remains implanted and is thus not available for analysis. device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the palmaz genesis stent detached from the balloon in the patient.The physician decided to use the same balloon and deploy the stent in the artery at that location.The sizing wasn't ideal but it was still deployed fine.Another unknown stent was used to complete the "kissing" procedure.There was no patient injury as the patient is healthy and had no impact because of this even.The physician was performing a case on a (b)(6) year old lady and was attempting a "kissing" in the iliacs using 2 palmaz genesis.The arteries were very "sick" and calcified.When he tried to reposition one of the palmaz stent, he pulled back one palmaz towards him.The palmaz touched the distal end of the sheath according to him.It was hard to remove as the artery wasn't "pretty" and it felt like it was "scratching" something.He kept pulling and the stent detached.The physician was wondering why the stent had detached from the balloon and stated that he has performed this type of procedures multiple times which this kind of event has never happened.He has been using our palmaz genesis stent since (b)(6) 2017.
 
Additional Manufacturer Narrative
It was reported that the palmaz genesis stent detached from the balloon in the patient.The physician decided to use the same balloon and deploy the stent in the artery at that location.The sizing wasn't ideal but it was still deployed fine.Another unknown stent was used to complete the "kissing" procedure.There was no patient injury as the patient is healthy and had no impact because of this even.The physician was performing a case on a (b)(6) lady and was attempting a "kissing" in the iliacs using 2 palmaz genesis.The arteries were very "sick" and calcified.When he tried to reposition one of the palmaz stent he pulled back one palmaz towards him.The palmaz touched the distal end of the sheath according to him.It was hard to remove as the artery wasn't "pretty" and it felt like it was "scratching" something.He kept pulling and the stent detached.The physician was wondering why the stent had detached from the balloon and stated that he has performed this type of procedures multiple times which this kind of event has never happened.  case-(b)(4): the balloon catheter was not returned for analysis and the stent remains implanted in the patient.A device history record (dhr) review of lot 17555272 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the devices for analysis or procedural films, the reported customer complaint could not be confirmed and no determination of possible contributing factors could be made.Based on the limited information available for review, procedural/handling factors may have contributed to the dislodgment and subsequent inaccurate placement reported.According to the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported events.Therefore, no corrective/preventive action will be taken.

Brand Name
LONG GEN / PRO 29 X 80 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6494797
Report Number9616099-2017-01035
Device Sequence Number16476647
Product Code FGE
UDI-Device Identifier20705032039717
UDI-Public20705032039717
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberPG2980BPS
Device Catalogue NumberPG2980BPS
Device Lot Number17555272
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;